Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Mar 30, 2007, 5:08 PM CDT for Coleman County, Concho County, Runnels County, Texas. It took effect at Mar 30, 2007, 5:15 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 5:08 PM CDT (22:08 UTC)
- In effect from
- Mar 30, 2007, 5:15 PM CDT
- Expired
- Mar 30, 2007, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coleman County, TX, Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 302215
FFWSJT
TXC083-095-399-310215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT FRI MAR 30 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUNNELS COUNTY IN WEST CENTRAL TEXAS
COLEMAN COUNTY IN WEST CENTRAL TEXAS
CONCHO COUNTY IN WEST CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 504 PM CDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS THAT
RECEIVED HEAVY RAINFALL DURING MOST OF THE DAY. THESE STORMS ARE
CAPABLE OF PRODUCING AN ADDITIONAL TWO TO THREE INCHES OF RAIN OVER
ISOLATED AREAS. NUMEROUS ROADS HAVE WATER PONDED ON THEM AND MANY
LOW WATER CROSSING ARE FLOODED. THE TEXAS DEPARTMENT OF
TRANSPORTATION REPORTED WATER ON THE FOLLOWING ROADS...
FARM ROAD 2131...FARM ROAD 503...FARM ROAD 1026 AND STATE HIGHWAY
206 IN COLEMAN COUNTY AND FARM ROAD 1770 IN RUNNELS COUNTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3150 10008 3111 10010 3115 9966 3151 9961
3150 9920 3205 9922 3206 9967 3207 10008
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 4:16 PM CDT, 52 minutes earlier.
Area forecast discussion, Mar 30, 4:16 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 416 PM CDT FRI MAR 30 2007 .DISCUSSION... CONSOLIDATED FRONTAL BOUNDARY NOW EXTENDS FROM EAST OF ABILENE TO EAST OF OZONA...AND IS PUSHING SLOWLY SOUTHEAST AS A COLD FRONT. BAND OF STRONG TO SEVERE STORMS ACCOMPANIES THIS FRONT ACROSS THE NORTHEAST HALF OF WEST CENTRAL TX. WIDELY SCATTERED SOTRMS EXIST ACROSS OTHER PARTS OF THE WARM SECTOR. THE LINE COULD FILL IN TO THE SOUTH THIS EVENING...AND SHOULD TAKE UNTIL WELL AFTER MIDNIGHT BEFORE CLEARING SOUTH FAR SOUTHEAST COUNTIES. COOLER AND DRIER AIR HAS WORKED INTO OUR WESTERN COUNTIES BEHIND THE FRONT. BASED ON THESE TRENDS...WE HAVE MADE RECENT ADJUSTMENTS TO THE FORECAST. HAVE CANCELLED THE TORNADO WATCH AND FLASH FLOOD WATCH FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. MAY SEE A FEW ADDITIONAL SHOWERS OR STORMS IN WESTERN AREAS THROUGH LATE EVENING...AS THE UPPER TROUGH OVER SOUTHERN/CENTRAL ROCKIES LIFTS OUT TO THE NORTHEAST. A DRIER AIRMASS WILL BE OVER OUR REGION THIS WEEKEND. PLEASANT TEMPERATURES WITH LOWS NEXT COUPLE OF NIGHTS IN UPPER 40S TO LOWER 50S AND HIGHS FROM THE LOWER 70S SATURDAY TO THE LOWER 80S SUNDAY. INCREASINGLY SOUTHERLY FLOW MONDAY SHOULD PROMOTE HIGHS REACH THE 80-85 DEGREE RANGE. THE RAIN CHANCE NOW LOOKS MARGINAL FOR TUESDAY. WEAK SOUTHERN STREAM SHORTWAVE TROUGH WILL PUSH EAST ACROSS TEXAS BY TUESDAY. A DEEPENING NORTHERN STREAM TROUGH INTO THE NORTHERN AND CENTRAL PLAINS WILL PUSH A SURFACE COLD FRONT DOWN ACROSS OUR AREA ON TUESDAY. MOISTURE AVAILABIILITY APPEARS MARGINAL AND DECIDED TO LOWER THE POPS TUESDAY. COOLER AIR MOVES DOWN INTO OUR REGION FOR THE MIDDLE OF NEXT WEEK WITH SURFACE HIGH PRESSURE RIDGING ACORSS THE PLAINS. LACK OF GULF MOISTURE RETURN AND DEVELOPING NORTHWEST FLOW ALOFT SHOULD KEEP THE FORECAST DRY INTO LATE NEXT WEEK. .PRELIMINARY POINT TEMPS/POPS... ABILENE 48 73 50 82 / 40 0 0 0 SAN ANGELO 47 73 49 83 / 30 0 0 0 JUNCTION 51 77 46 82 / 90 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR BROWN-CALLAHAN- COLEMAN-CONCHO-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-THROCKMORTON. &&
Hazardous weather outlook, Mar 30, 2:52 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CDT FRI MAR 30 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-312000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 252 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT NUMEROUS SEVERE THUNDERSTORMS TO CONTINUE THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL TEXAS. THE MAIN THREATS CONTINUE TO BE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS EXCEEDING 70 MPH...AND FREQUENT DEADLY LIGHTNING. LAW ENFORCEMENT AND STORM SPOTTERS HAVE CONTINUED TO PROVIDED REPORTS OF LARGE HAIL AND STRONG WINDS THIS AFTERNOON. IN ADDITION...A FLASH FLOOD WATCH CONTINUES ACROSS ALL OF WEST CENTRAL TEXAS THROUGH 100 AM TOMORROW MORNING. THUS...THE POTENTIAL FOR VERY HEAVY RAINFALL AND THE ASSOCIATED THREAT OF DEADLY FLASH FLOODING CONTINUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE WILL CONTINUE TO NEED OUR SPOTTERS THIS AFTERNOON AND EVENING. 23/HUBER
In the hours before
Local storm report, Mar 30, 1:15 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG ANSON 32.76N 99.90W
03/30/2007 JONES TX TRAINED SPOTTER
UTILITY POLES DOWN IN ANSON
&&
JMJLocal storm report, Mar 30, 1:28 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL ANSON 32.76N 99.90W
03/30/2007 E1.00 INCH JONES TX LAW ENFORCEMENT
911 DISPATCH REPORTED PEA SIZE TO QUARTER SIZE HAIL IN
ANSON.
&&
JMJLocal storm report, Mar 30, 2:44 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 3 SW WINTERS 31.93N 99.97W
03/30/2007 E0.88 INCH RUNNELS TX OTHER FEDERAL
NICKEL SIZE HAIL REPORTED JUST SOUTH OF WINTERS
&&
JMJLocal storm report, Mar 30, 3:04 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND DMG 8 W NOODLE 32.60N 100.19W
03/30/2007 FISHER TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWER LINES DOWN
0251 PM HAIL 39 WNW OZONA 30.82N 101.85W
03/30/2007 E1.75 INCH PECOS TX COUNTY OFFICIAL
911 DISPATCH RECIEVED CALL OF GOLF BALL SIZE HAIL SOUTH
OF IRAAN ON HWY 349
&&
JMJLocal storm report, Mar 30, 3:37 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL NOVICE 31.99N 99.62W
03/30/2007 E1.75 INCH COLEMAN TX LAW ENFORCEMENT
GOLF BALL SIZE HAIL AND HIGH WINDS REPORTED AT NOVICE
SCHOOL BY COLEMAN PD
&&
JMJLocal storm report, Mar 30, 4:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL PAINT ROCK 31.51N 99.93W
03/30/2007 E1.00 INCH CONCHO TX LAW ENFORCEMENT
&&
JMJThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:03 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 22 hr |
| Mar 30, 4:46 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 44 min |
| Mar 30, 5:34 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 41 min |
| Mar 30, 6:12 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 48 min |
| Mar 30, 6:36 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 39 min |
| Mar 30, 6:39 AM CDT | Tornado Warning | SJT | Schleicher, Tom Green | 36 min |
| Mar 30, 7:08 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 37 min |
| Mar 30, 7:10 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Mar 30, 7:38 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Mar 30, 7:44 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Mar 30, 7:55 AM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| Mar 30, 7:55 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Tom Green | 65 min |
| Mar 30, 8:30 AM CDT | Flash Flood Warning | SJT | Irion, Schleicher, Tom Green | 6 hr |
| Mar 30, 8:39 AM CDT | Tornado Warning | SJT | Schleicher, Tom Green | 36 min |
| Mar 30, 9:13 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Schleicher, Tom Green | 47 min |
| Mar 30, 9:26 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 49 min |
| Mar 30, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 45 min |
| Mar 30, 10:05 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 40 min |
| Mar 30, 10:08 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 52 min |
| Mar 30, 10:14 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 46 min |
| Mar 30, 10:18 AM CDT | Severe Thunderstorm Warning | SJT | Callahan | 42 min |
| Mar 30, 10:28 AM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 32 min |
| Mar 30, 10:40 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 35 min |
| Mar 30, 10:49 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 41 min |
| Mar 30, 10:59 AM CDT | Tornado Warning | SJT | Brown | 16 min |
| Mar 30, 10:59 AM CDT | Tornado Warning | SJT | Coke, Nolan, Sterling | 31 min |
| Mar 30, 11:03 AM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 42 min |
| Mar 30, 11:04 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 41 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 52 min |
| Mar 30, 11:15 AM CDT | Flash Flood Warning | SJT | Coleman | 6 hr |
| Mar 30, 11:22 AM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 38 min |
| Mar 30, 11:27 AM CDT | Tornado Warning | SJT | Nolan | 48 min |
| Mar 30, 11:31 AM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 44 min |
| Mar 30, 11:35 AM CDT | Tornado Warning | SJT | Coke | 40 min |
| Mar 30, 11:48 AM CDT | Severe Thunderstorm Warning | SJT | Fisher | 27 min |
| Mar 30, 11:58 AM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 32 min |
| Mar 30, 12:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 38 min |
| Mar 30, 12:13 PM CDT | Tornado Warning | SJT | Coke | 32 min |
| Mar 30, 12:16 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 29 min |
| Mar 30, 12:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Mar 30, 12:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 36 min |
| Mar 30, 12:57 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 33 min |
| Mar 30, 1:00 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 45 min |
| Mar 30, 1:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 46 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 40 min |
| Mar 30, 1:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 47 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 50 min |
| Mar 30, 1:43 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| Mar 30, 1:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Mar 30, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Mar 30, 2:14 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Mar 30, 2:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 47 min |
| Mar 30, 2:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Mar 30, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels, Tom Green | 44 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Mar 30, 3:35 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 25 min |
| Mar 30, 3:35 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Mar 30, 4:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 43 min |
| Mar 30, 4:10 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 50 min |
| Mar 30, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 31 min |
| Mar 30, 4:48 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 27 min |
| Mar 30, 5:00 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 30 min |
| Mar 30, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| Mar 30, 5:43 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch | 32 min |
| Mar 30, 5:53 PM CDT | Tornado Warning | SJT | Brown | 37 min |
| Mar 30, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 43 min |
| Mar 30, 6:10 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 50 min |
| Mar 30, 6:27 PM CDT | Tornado Warning | SJT | Brown | 33 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard, Schleicher, Tom Green | 51 min |
| Mar 30, 6:51 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Mar 30, 6:54 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 51 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.